MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10020630
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial/final mdr being reported for this complaint with associated mfr# 2954740-2016-00269.(b)(4).Limited information was received.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported damage of the coil stretching and protruding outside the sheath was found.Located 28.0 centimeters off the distal tip of the green introducer, the coil protrudes outside the sheath for 2.5 centimeters.There is no mechanical sheath damage at the proximal and distal protrusion sties of the coil.The protruding section of the coil has been stretched.The circumstances of how and when this unreported damage occurred cannot be determined.The coils socket ring has been pushed down under the outer sheath.The distal section of the coil inside the sheath is undamaged.The locking mechanism has indentation, compression, and stretching damage.It was not explained how blood entered inside the introducer sheath at the proximal end as it was reported to not have been patient used.No manufacturing defects were found.The complaint of the introducer being found kinked prior to use is not confirmed.No kinking of the introducer was found; therefore the root cause of the kink cannot be determined.Unreported damage of the coil was found to have been protruding outside the sheath stretched and severely damaged.The evidence as received highly suggests that the most likely contributing factor to the coils stretching and protrusion outside the introducer sheath may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism may have caught the inside of the v notch of the resheathing tool, however it appears that the locking mechanism may not have been fully disengaged off the core wire.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which pushed the locking mechanism down inside the outer sheath and may have caused a portion of the coil; damage when the coil protruded outside the sheath.In this condition the coil cannot be advanced or resheathed.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, "hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3"."caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm)." a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the introducer being found kinked prior to use is not confirmed.Unreported damage of the coil protruding outside the sheath stretched and severely damaged was found.Although a definitive conclusion cannot be made, based on the analysis, it appears that procedural factors related to the unsheathing process possibly contributed to the unreported damage.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a procedure prior to being used on the patient a kink was found on the introducer of a deltaplush cerecyte coil 2mm x 6 cm (cpl10020630/c35465).Patient information and procedure details are unknown.There was only a minor delay in the procedure and there were no intra or post procedural complications related to device or the reported event.It was initially reported that the device is available for return.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6089085
Report Number2954740-2016-00269
Device Sequence Number364281
Product Code HCG
UDI-Device Identifier00878528008231
UDI-Public(01)00878528008231(17)200531(10)C35465
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberCPL10020630
Device Lot NumberC35465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2016
Initial Report FDA Received Date11/09/2016
Patient Sequence Number1